Alert archive / Iowa / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 89, NWS Quad Cities, IA

June 21, 2020Jones County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 2020, 3:45 PM CDT for Jones County, Linn County, Iowa. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2020, 3:45 PM CDT (20:45 UTC)
Expired
Jun 21, 2020, 4:30 PM CDT
In force
45 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:55 PM CDTHAIL 11 Sse Whittier, IAHAIL FROM DIME SIZE TO QUARTER SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

392 
WUUS53 KDVN 212045
SVRDVN
IAC105-113-212130-
/O.NEW.KDVN.SV.W.0089.200621T2045Z-200621T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
345 PM CDT Sun Jun 21 2020

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  West central Jones County in east central Iowa...
  East central Linn County in east central Iowa...

* Until 430 PM CDT.

* At 345 PM CDT, a severe thunderstorm was located over Whittier, or
  9 miles west of Anamosa, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Anamosa, Springville, Waubeek, Langworthy, Stone City, Whittier,
  Viola, Matsell Bridge Natural Area and Wapsipinicon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4205 9153 4217 9152 4221 9120 4203 9120
TIME...MOT...LOC 2045Z 270DEG 15KT 4211 9147 

HAIL...1.00IN
WIND...60MPH
 
$$

McClure
4 follow-up statements
646 
WWUS53 KDVN 212053
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
353 PM CDT Sun Jun 21 2020

IAC105-113-212130-
/O.CON.KDVN.SV.W.0089.000000T0000Z-200621T2130Z/
Jones IA-Linn IA-
353 PM CDT Sun Jun 21 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEST CENTRAL JONES AND EAST CENTRAL LINN COUNTIES...

At 353 PM CDT, a severe thunderstorm was located over Viola, or 7
miles west of Anamosa, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Anamosa, Springville, Waubeek, Langworthy, Stone City, Whittier,
Viola, Matsell Bridge Natural Area and Wapsipinicon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4205 9153 4217 9152 4221 9120 4203 9120
TIME...MOT...LOC 2053Z 270DEG 15KT 4211 9142 

HAIL...1.00IN
WIND...60MPH
 
$$

McClure
861 
WWUS53 KDVN 212101
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
401 PM CDT Sun Jun 21 2020

IAC105-113-212130-
/O.CON.KDVN.SV.W.0089.000000T0000Z-200621T2130Z/
Jones IA-Linn IA-
401 PM CDT Sun Jun 21 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEST CENTRAL JONES AND EAST CENTRAL LINN COUNTIES...

At 401 PM CDT, a severe thunderstorm was located over Stone City, or
near Anamosa, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Anamosa, Springville, Waubeek, Langworthy, Stone City, Whittier,
Viola, Matsell Bridge Natural Area and Wapsipinicon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4205 9149 4217 9148 4221 9120 4203 9120
TIME...MOT...LOC 2101Z 270DEG 15KT 4211 9138 

HAIL...1.00IN
WIND...60MPH
 
$$

McClure
159 
WWUS53 KDVN 212118
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
418 PM CDT Sun Jun 21 2020

IAC113-212128-
/O.CAN.KDVN.SV.W.0089.000000T0000Z-200621T2130Z/
Linn IA-
418 PM CDT Sun Jun 21 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4218 9120 4203 9120 4204 9137 4208 9137
      4217 9136
TIME...MOT...LOC 2118Z 272DEG 17KT 4205 9128 

$$

IAC105-212130-
/O.CON.KDVN.SV.W.0089.000000T0000Z-200621T2130Z/
Jones IA-
418 PM CDT Sun Jun 21 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEST CENTRAL JONES COUNTY...

At 418 PM CDT, a severe thunderstorm was located near Morley, or near
Anamosa, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Anamosa, Stone City and Wapsipinicon State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4218 9120 4203 9120 4204 9137 4208 9137
      4217 9136
TIME...MOT...LOC 2118Z 272DEG 17KT 4205 9128 

HAIL...1.00IN
WIND...60MPH
 
$$

McClure
751 
WWUS53 KDVN 212125 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
425 PM CDT Sun Jun 21 2020

IAC105-212135-
/O.EXP.KDVN.SV.W.0089.000000T0000Z-200621T2130Z/
Jones IA-
425 PM CDT Sun Jun 21 2020

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JONES COUNTY WILL
EXPIRE AT 430 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

LAT...LON 4218 9120 4203 9120 4204 9137 4208 9137
      4217 9136
TIME...MOT...LOC 2125Z 270DEG 15KT 4211 9187 

$$

McClure

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:14 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 21, 3:14 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
314 PM CDT Sun Jun 21 2020

.SYNOPSIS...
Issued at 312 PM CDT Sun Jun 21 2020

Much of the area was enjoying a pleasant but warm and humid Father's
Day with a mix of clouds and sunshine with very weak high
pressure ridging overhead. KDVN was showing scattered pulse storms
developing across the area with daytime heating pushing us above
our convective temperature (12z sounding convective temp was at 80
F). Storms were moving very slowly with little steering flow
aloft, and were dying out reasonably quickly with little vertical
shear to promote organization. However, the strongest storms were
taking advantage of high instability and steep low-level lapse
rates, with some reports of hail to nickel size and damage to corn
crops received from northern Benton County. Temperatures as of 3
PM were in the lower to middle 80s.

Off to the west, 18z surface analysis showed a cold front beginning
to take shape across the Dakotas south into Nebraska and Kansas.
This front will be the primary focus of our weather impacts for the
short term period.

&&

.SHORT TERM...(This Evening through Monday)
ISSUED AT 312 PM CDT Sun Jun 21 2020

Key Messages:

1) Scattered showers and storms expected through this evening.

2) Decaying complex of showers/storms to move through the area
Monday morning; scattered showers and storms to follow through
midday.

3) Low potential for severe storms mainly east of the Mississippi
River Monday afternoon and evening; damaging winds and large hail
are the primary threats.

Discussion.

This Evening through Midnight...

Expected scattered showers and storms to persist through the evening
before coverage wanes by sunset. Storms will mainly be wind and hail
producers with a buoyant atmosphere (SBCAPEs of 2500-3500 J/kg),
steep low-level lapse rates and dry air aloft (leading to DCAPES
near 1000 J/kg). With little steering flow aloft, storms will also
be quick to dump torrential rainfall. Given that these storms aren't
lasting too long, shear is not availible for storm organization and
that soils are mainly dry, the threat of seeing flash flooding is
low.

Quiet conditions will follow for the rest of the evening, with
temperatures falling into the upper 60s to low 70s by midnight.

Midnight through Midday Monday...

Attention will quickly turn to the west as showers and storms that
fire from north central Iowa to eastern Nebraska ahead of the cold
front quickly congeal from cold pool processes and a 25-40 kt LLJ
into an MCS early tonight. Initial upwind prorogation vectors from
the west will eventually switch to the northwest, allowing the
complex to progress into our area around midnight. Potential exists
for strong winds, possibly severe, with the complex as it initially
rolls in as storms take advantage of the still steep low-level lapse
rates to allow momentum transfer. Should the complex become outflow
dominant, then the severe threat will decrease and become more of a
heavy rain producer. A marginal risk of severe weather remains in
place across our far northwest CWA from SPC, while a marginal risk
of excessive rainfall is in place across the western CWA from WPC.

The MCS should arrive at the Mississippi River around 3-5 AM, and
should be on a weakening trend as we lose moisture convergence and
the LLJ. Despite that, additional weak impulses rotating around a
500 hPa low centered just north of Lake Superior will keep the
threat of scattered showers and storms through midday.

Monday Afternoon and Evening...

Cold front will be approaching the area from the west, and is
progged to be just west of the Mississippi River around 18z. A
stronger shortwave ejecting out of the upper level low will quickly
move into northern Missouri and interact with the front, leading to
development of more showers and storms along the front and in the
warm sector out ahead of it. Severe potential is uncertain given the
progressive nature of the front and uncertainty in how much the
atmosphere will recover from morning convection. The main threats,
should severe storms develop, will be damaging winds and large hail
with steepening low and mid level lapse rates with the shortwave.
SPC maintains a marginal risk of severe storms for the area.

The front will pass across the region during the evening, taking all
showers and storms further into north central Illinois by midnight.
Expect quiet conditions for the remainder of the night, with
overnight lows falling into the upper 50s to low 60s.

.LONG TERM...(Monday Night through Sunday)
ISSUED AT 312 PM CDT Sun Jun 21 2020

Key Messages:

1) Cooler temperatures for mid week with diurnal rain showers
possible.

2) Warmer temperatures and chances for showers and storms return by
the end of the week.

Discussion.

Tuesday through Thursday...

High pressure building into the Great Plains and Mississippi River
Valley will usher in cooler temperatures across the area. Afternoon
highs during this period will be in the mid to upper 70s with more
comfortable dew points in the 50s.

The 500 hPa upper level low will continue to rotate around the upper
Great Lakes through this period before progressing into northern
Ontario by Friday. As it does so, several weak shortwave impulses
will eject out of it into the Midwest, which may drive some diurnal
rain showers and isolated thunderstorms. Severe weather is not
expected.

Thursday Night on...

Warm front progged to move north across Iowa and Illinois, bringing
back southerly flow, chances of showers/storms and a return of heat
and humidity to the area to close out the work week. Highs look to
climb back into the upper 80s by the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
ISSUED AT 1216 PM CDT Sun Jun 21 2020

Developing CU across the area right now should remain scattered,
with predominantly VFR condtions at all terminals for the next 24
hours. There is a slight chance of a shower or storm across the area
this afternoon and evening, but the main concern arrives later
tonight/Monday morning as guidance shows a complex of thunderstorms
moving across the area. Sites most likely to see impacts are
KCID/KDBQ, where drops to MVFR visibilities and ceilings are likely.
Threat will be decreasing towards KMLI/KBRL as storms decay by 10z-
12z. A cold front will be approaching the area from the northwest
late Monday morning, which looks to bring MVFR ceilings to KCID
around 22/18z. However, guidance remains in disagreement on timing
so have left mention out of this TAF.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Speck
SHORT TERM...Speck
LONG TERM...Speck
AVIATION...Speck
Hazardous weather outlook, Jun 21, 4:48 AM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
448 AM CDT Sun Jun 21 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
448 AM CDT Sun Jun 21 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered thunderstorms will develop this afternoon
across portions of the Outlook Area. While widespread severe
weather is not expected with this afternoon activity, a stronger
storm cell may be able to produce gusty winds and hail up to dime
size. Frequent cloud to ground lightning and locally heavy
downpours will also occur with afternoon thunderstorms.

Later tonight there will be the chance for a larger area of
thunderstorms moving down into the area from the northwest. Again,
at this time widespread severe weather is not expected. But there
may be a chance for a stronger segment of storms to produce gusty
winds and heavy rainfall that may lead to flooding.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorms are expected on Monday and Monday evening. At this
time severe storms are not anticipated, but stronger storms could
produce gusty winds, small hail, and heavy rain.

Storms will be possible later in the week, but it is too early to
assess any potential for severe weather.

.SPOTTER INFORMATION STATEMENT...

There is a low chance that spotter activation will be needed today
and tonight.

12/Brooks

In the hours before

Local storm report, Jun 21, 2:27 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
227 PM CDT SUN JUN 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HEAVY RAIN       2 N MOUNT AUBURN        42.28N 92.09W
06/21/2020  M1.90 INCH       BENTON             IA   PUBLIC

0125 PM     TSTM WND DMG     2 N MOUNT AUBURN        42.28N 92.09W
06/21/2020                   BENTON             IA   PUBLIC

            CORN CROP DAMAGED. CORN LAYING DOWN IN
            SPOTS, AND SOME LEAVES STRIPPED.

0125 PM     HAIL             2 N MOUNT AUBURN        42.28N 92.09W
06/21/2020  E1.00 INCH       BENTON             IA   PUBLIC

&&
Local storm report, Jun 21, 2:50 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 PM CDT SUN JUN 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND GST     INDEPENDENCE AIRPORT    42.45N 91.95W
06/21/2020  M39 MPH          BUCHANAN           IA   AWOS

&&

DC
Local storm report, Jun 21, 3:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT SUN JUN 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             1 WNW LAFAYETTE         42.15N 91.70W
06/21/2020  M1.00 INCH       LINN               IA   BROADCAST MEDIA

            SPIKED HAIL STONE THAT IS ROUGHLY QUARTER
            SIZED. ONE SPIKE MEASURED 1.2 INCHES IN
            DIAMETER.

&&

DC
Local storm report, Jun 21, 3:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 PM CDT SUN JUN 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             1 WNW LAFAYETTE         42.15N 91.70W
06/21/2020  M1.00 INCH       LINN               IA   BROADCAST MEDIA

            CORRECTS PREVIOUS HAIL REPORT TO CORRECT THE
            TIME FROM 1 WNW LAFAYETTE. SPIKED HAIL STONE
            THAT IS ROUGHLY QUARTER SIZED. ONE SPIKE
            MEASURED 1.2 INCHES IN DIAMETER.

&&

DC
Special weather statement, Jun 21, 3:33 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
333 PM CDT Sun Jun 21 2020

IAC113-212100-
Linn-
333 PM CDT Sun Jun 21 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LINN COUNTY UNTIL 400 PM
CDT...

At 332 PM CDT, a strong thunderstorm was located over Whittier, or
11 miles west of Anamosa, moving east at 20 mph. Another strong
thunderstorm was located near Palo also moving to the east.

Winds in excess of 40 mph and penny size hail are possible with
these storms.

Locations impacted include...
Cedar Rapids, Marion, Hiawatha, Robins, Springville, Alburnett,
Whittier, Toddville, Waubeek, Viola, Matsell Bridge Natural Area,
Marion Airport and Lafayette.

This includes Interstate 380 between mile markers 24 and 33.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

LAT...LON 4214 9176 4219 9136 4211 9136 4204 9137
      4202 9179
TIME...MOT...LOC 2032Z 265DEG 18KT 4211 9151

McClure
Special weather statement, Jun 21, 3:35 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
335 PM CDT Sun Jun 21 2020

ILC011-073-212100-
Henry-Bureau-
335 PM CDT Sun Jun 21 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENRY AND WEST
CENTRAL BUREAU COUNTIES UNTIL 400 PM CDT...

At 335 PM CDT, a strong thunderstorm was located over Kewanee, moving
east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Kewanee and Neponset.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

LAT...LON 4123 8987 4122 8987 4121 9001 4131 9002
      4132 8979 4123 8974
TIME...MOT...LOC 2035Z 265DEG 18KT 4126 8993

McClure

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 11:52 PM CDTSpecial Weather StatementDVNJefferson38 min
Jun 21, 12:56 PM CDTSpecial Weather StatementDVNBenton34 min
Jun 21, 1:21 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan25 min
Jun 21, 1:51 PM CDTSpecial Weather StatementDVNBuchanan24 min
Jun 21, 2:41 PM CDTSevere Thunderstorm WarningDVNClinton34 min
Jun 21, 3:33 PM CDTSpecial Weather StatementDVNLinn27 min
Jun 21, 4:20 PM CDTSpecial Weather StatementDVNLinn25 min
Jun 21, 4:21 PM CDTSpecial Weather StatementDVNLinn24 min
Jun 21, 4:52 PM CDTSpecial Weather StatementDVNClinton38 min
Jun 21, 5:10 PM CDTSpecial Weather StatementDVNCedar35 min
Jun 21, 5:24 PM CDTSpecial Weather StatementDVNDes Moines36 min
Jun 21, 5:39 PM CDTSpecial Weather StatementDVNScott36 min
Jun 21, 6:09 PM CDTSpecial Weather StatementDVNClinton36 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.